Alert archive / Minnesota / River Flood Warnings in 2015
River Flood Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 6, 2015, 9:06 AM CDT for Pipestone County, Minnesota; Moody County, South Dakota. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2015, 9:06 AM CDT (14:06 UTC)
- Expired
- Jul 13, 2015, 9:06 AM CDT
- In force
- 7 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 57 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pipestone Creek at Pipestone (PIPM5).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
859
WGUS43 KFSD 061406
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
906 AM CDT MON JUL 6 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...South Dakota...
Pipestone Creek At Pipestone
Split Rock Creek Near Corson
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Two to four inches of rain fell across the southern portions of Moody
and Pipestone counties overnight. Runoff from these rains will result
in very rapid rises on the creeks and streams and minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC117-SDC101-071806-
/O.NEW.KFSD.FL.W.0002.150706T1406Z-000000T0000Z/
/PIPM5.1.ER.150706T1239Z.150706T1330Z.000000T0000Z.NO/
906 AM CDT MON JUL 6 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Pipestone Creek At Pipestone.
* until further notice.
* At 08AM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* At stages near 16.0 feet...The lower left bank overflows.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
SDC099-071806-
/O.NEW.KFSD.FL.W.0003.150707T1654Z-150709T0000Z/
/COSS2.1.ER.150707T1654Z.150707T1800Z.150708T0000Z.NO/
906 AM CDT MON JUL 6 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Split Rock Creek Near Corson.
* from Tuesday morning to Wednesday evening.
* At 08AM Monday the stage was 3.3 feet.
* Minor flooding is forecast.
* Flood stage is 8.5 feet.
* Forecast...Rise above flood stage by 12 PM Tuesday and crest near
8.7 feet by Tuesday July 07. The river will fall below flood stage
by Tuesday July 07.
* At stages near 8.5 feet...Flooding of the lower lying agricultural
land begins.
&&
LAT...LON 4372 9654 4372 9648 4362 9654 4358 9654
4358 9661 4365 9661
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
PIPESTONE CREEK
PIPM5 16.0 16.34 Mon 8 AM 16.3 Mon Jul 06
SPLIT ROCK CREEK
COSS2 8.5 3.32 Mon 9 AM 8.7 Tue 1 PM2 follow-up statements
757
WGUS83 KFSD 062120
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CDT MON JUL 6 2015
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...
Pipestone Creek At Pipestone
Split Rock Creek Below Jasper
Split Rock Creek Near Corson
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC117-SDC101-080120-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/PIPM5.1.ER.150706T1239Z.150706T1630Z.000000T0000Z.NO/
420 PM CDT MON JUL 6 2015
The Flood Warning continues for
The Pipestone Creek At Pipestone.
* until further notice.
* At 03PM Monday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Recent activity...The river rose above flood stage on Monday July
06 and crested at 16.6 feet.
* at stages near 16.0 feet...The lower left bank overflows.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
MNC133-SDC099-080120-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.150706T1728Z.150706T2015Z.000000T0000Z.NO/
420 PM CDT MON JUL 6 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 03PM Monday the stage was 92.1 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Monday July
06.
* at stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
SDC099-080119-
/O.CON.KFSD.FL.W.0003.150707T1654Z-150709T0000Z/
/COSS2.1.ER.150707T1654Z.150707T1800Z.150708T0000Z.NO/
420 PM CDT MON JUL 6 2015
The Flood Warning continues for
The Split Rock Creek Near Corson.
* from Tuesday morning to Wednesday evening.
* At 03PM Monday the stage was 4.9 feet.
* Flood stage is 8.5 feet.
* Forecast...Rise above flood stage by 12 PM Tuesday and crest near
8.7 feet by Tuesday July 07.the river will fall below flood stage
by Tuesday July 07.
* at stages near 8.5 feet...Flooding of the lower lying agricultural
land begins.
&&
LAT...LON 4372 9654 4372 9648 4362 9654 4358 9654
4358 9661 4365 9661
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
PIPESTONE CREEK
PIPM5 16.0 16.47 Mon 3 PM 16.6 Mon Jul 06
SPLIT ROCK CREEK
JSPM5 91.0 92.10 Mon 3 PM 91.2 Mon Jul 06
COSS2 8.5 4.86 Mon 4 PM 8.7 Tue 1 PM900
WGUS83 KFSD 070002
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
702 PM CDT MON JUL 6 2015
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Pipestone Creek At Pipestone
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
The Pipestone Creek has fallen below flood stage early this evening
and the water will continue falling over the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and tv stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC117-SDC101-070032-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-150707T0002Z/
/PIPM5.1.ER.150706T1239Z.150706T1630Z.150706T2230Z.NO/
702 PM CDT MON JUL 6 2015
The Flood Warning is cancelled for
The Pipestone Creek At Pipestone.
* At 06PM Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Recent activity...The river rose above flood stage on Monday July
06.
* at stages near 16.0 feet...The lower left bank overflows.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
PIPESTONE CREEK
PIPM5 16.0 15.69 Mon 6 PM 16.6 Mon Jul 06What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:07 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 6:07 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 607 AM CDT MON JUL 6 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM CDT MON JUL 6 2015 THE FRONTAL BOUNDARY WHICH HAS BEEN PUSHING ACROSS THE AREA OVERNIGHT IS MOVING A LITTLE FASTER THAN MODELS PORTRAYED IT...AND THUNDERSTORMS ARE NOW CONFINED TO OUR FAR EASTERN MINNESOTA AND EASTERN IOWA ZONES...WITH POST FRONTAL SHOWERS EXTENDING BACK THROUGH THE REMAINDER OF THE CWA. WENT AHEAD AND CANCELLED THE WESTERN EXTENT OF OUR FLASH FLOOD WATCH WITH SHOWERS LIGHTENING UP. DEPENDENT ON TRENDS THROUGH THE MORNING...MAY BE ABLE TO CANCEL THE REMAINDER OF THE WATCH BEFORE 15Z AS CURRENTLY SCHEDULED. OTHERWISE...WILL SEE A DOWNWARD TREND IN THE SHOWERS/THUNDERSTORMS FROM WEST TO EAST THROUGH THE DAY...WITH DECREASING CLOUDS BY LATER IN THE AFTERNOON. IT WILL BE A BREEZY DAY WITH COLD AIR ADVECTION AND GOOD MIXING...AND TEMPERATURES WILL BE A GOOD 15 DEGREES COOLER THAN YESTERDAY WITH HIGHS LOWER TO MID 70S. SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE REGION TONIGHT...AND WITH CLEARING SKIES AND A LIGHT NORTHERLY SURFACE FLOW IT WILL BE A COOL NIGHT WITH LOWS IN THE LOWER TO MID 50S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 346 AM CDT MON JUL 6 2015 QUIET AND COOL CONDITIONS EXPECTED FOR MID WEEK AS SURFACE RIDGE DRIFTS EAST THROUGH THE REGION. SKIES TUESDAY/TUESDAY NIGHT SHOULD GENERALLY BE FREE OF CLOUDS...BUT UNFORTUNATELY TRAJECTORIES ALOFT MAY BRING THE SMOKE FROM CANADIAN FIRES BACK INTO THE REGION. THE HAZY SKY...COMBINED WITH LIGHT WINDS...A RELATIVELY COOL AIR MASS WITH 850MB TEMPS ONLY A FEW DEGREES EITHER SIDE OF 10C...AND WETTER GROUND THAN WE HAVE SEEN OF LATE...SHOULD KEEP HIGHS IN THE LOWER TO MID 70S MOST AREAS TUESDAY AND WEDNESDAY. PATTERN CHANGE STILL ON TRACK FOR THE END OF THE WEEK INTO NEXT WEEKEND...WITH UPPER RIDGE BUILDING OVER THE SOUTHEAST CONUS AND MORE OF A SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER OUR AREA. PATTERN IS A LITTLE MORE UNSETTLED...SO LITTLE TO QUIBBLE WITH OVER THE LOW CHANCE POPS SCATTERED THROUGHOUT THE LONGER RANGE. PATTERN CHANGE WILL ALLOW WARMER...MORE SEASONABLE TEMPERATURES TO SPREAD BACK INTO THE REGION...WITH 80S LIKELY FRIDAY THROUGH SUNDAY...AND EVEN SOME 90S POSSIBLE IN PARTS OF THE AREA AGAIN ON SATURDAY. TRANSITION TO WESTERLY AND EVENTUALLY SOUTHWESTERLY FLOW SHOULD ALSO SHUNT SMOKE OFF TO OUR EAST FOR THE LATTER PART OF THIS WEEK. MAY HAVE TO WATCH EARLY NEXT WEEK AGAIN THOUGH...AS MODELS POINTING TO UPPER RIDGE AXIS BUILDING NORTHWARD THROUGH THE ROCKIES AGAIN BY EARLY MONDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 604 AM CDT MON JUL 6 2015 SHOWERS WITH MVFR TO IFR CEILINGS WILL CONTINUE ACROSS THE AREA THROUGH THE MORNING...THEN TAPER OFF FROM WEST TO EAST AFTER 15Z WITH CONDITIONS IMPROVING INTO THE VFR RANGE. NORTHWESTERLY WINDS WILL PICK UP THROUGH THE MORNING...GUSTING TO NEAR 25 KTS AT TIMES IN THE AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...JH AVIATION...JM
Hazardous weather outlook, Jul 6, 4:32 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 432 AM CDT MON JUL 6 2015 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038>040-050- 052>071-070945- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS- GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON- HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 432 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH THE AFTERNOON. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MNZ071-072-080-081-089-090-097-098-070945- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK- 432 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH THE AFTERNOON. NO SEVERE STORMS ARE EXPECTED. FLASH FLOODING WILL REMAIN POSSIBLE THROUGH 10 AM AS MODERATE RAINFALL CONTINUES TRACKING THROUGH AREAS THAT RECEIVED HEAVY RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:02 PM CDT | Flash Flood Watch | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 8 hr |
| Jul 6, 1:21 PM CDT | River Flood Warning | FSD | Rock | 7 days |
| Jul 5, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 48 min |
| Jul 5, 10:00 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 45 min |
| Jul 5, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 37 min |
| Jul 5, 11:53 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 37 min |
| Jul 6, 12:18 AM CDT | Flash Flood Warning | FSD | Aurora, Davison, Hanson, Hutchinson, McCook | 3 hr |
| Jul 6, 12:20 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Turner | 25 min |
| Jul 6, 12:23 AM CDT | Tornado Warning | FSD | McCook, Turner | 24 min |
| Jul 6, 12:54 AM CDT | Tornado Warning | FSD | Minnehaha | 23 min |
| Jul 6, 1:11 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 49 min |
| Jul 6, 2:15 AM CDT | Flash Flood Warning | FSD | Lake, McCook, Minnehaha, Moody | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | FSD | Minnehaha | 58 hr |
Nearby
River Flood Warnings in Minnesota, 2015River Flood Warnings in South Dakota, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.